MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME CFXFEN XTAB 6X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC VIPER PRIME CFXFEN XTAB 6X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186760450S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Fatigue (1849); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the patient underwent a revision of the transforaminal lumbar interbody fusion (tlif) of the l4-s1 to remove lose l4 screws and the cage posteriorly.The cage was occupying the foramen.The patient was experiencing moderate back pain and leg muscle weakness following the primary procedure.The l4 screws were replaced and the cage was removed/replaced.Concomitant device: viper prime cfxfn xtb 7x55mm s (part# 186770455s, lot# unknown, qty 2).This report is for (1) viper prime cfx fen x-tab polyaxial screw 5.5 6 x 50mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1.
 
Event or Problem Description
It was further reported that during hardware removal procedure inserter was unable to connect to back of cage (evidence of stripping).This intra-op event has been reported under related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot.H3, h6: the dhr of product code: 186760450s.Lot : tbwbj.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: (b)(6) 2018.Qty: 200.Visual inspection: viper prime cfxfen xtab 6x35mm (part# 186760450, lot# tbwbj, qty# 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it was observed that there are no issues identified on the returned device but dry bone cement could be seen inside the screw head.Thus, the complaint cannot be confirmed.Functional test: functional test was not performed on the returned device due to the device received by itself.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: no dimensional inspection was performed as there was no damage that warranted dimensional inspection.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.- viper prime screw assy.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for viper prime cfxfen xtab 6x35mm as no defects were identified with the returned device.A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D1, d3, d4: catalog and udi.

Brand Name
VIPER PRIME CFXFEN XTAB 6X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12093933
Report Number1526439-2021-01346
Device Sequence Number11763383
Product Code NKB
UDI-Device Identifier10705034530109
UDI-Public10705034530109
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760450S
Device Catalogue Number186760450
Device Lot NumberTBWBJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/05/2021
08/13/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/02/2021
08/31/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCORDE PROTI, 5DG,9X12X27 MM; VIPER PRIME CFXFN XTB 6X50MM S; VIPER PRIME CFXFN XTB 7X55MM S
Outcome Attributed to Adverse Event Required Intervention;